MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Catalog Number M003C1775ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm-assisted embolization procedure, after the subject microcatheter was properly positioned and the atlas stent was transported into the system, but it was found that the stent could not be pushed forward.Subsequently, when the system was withdrawn, it was discovered that the subject microcatheter had fractured inside the intermediate catheter.The microcatheter was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject catheter shaft was seen to be broken/fractured.The subject catheter distal shaft was seen to be flat/crushed and kinked/bent.The subject catheter hub was seen to be damaged.The subject catheter tip was intact.During the functional inspection, the 0.0160" patency mandrel was advanced through both returned sections of the subject microcatheter shaft, with friction noted in the damaged areas.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject microcatheter had fractured inside the intermediate catheter, which could not be retrieved together.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.During analysis, the subject catheter shaft was seen to be broken/fractured.The subject catheter distal shaft was seen to be flat/crushed and kinked/bent.The subject catheter hub was seen to be damaged.The 0.0160" patency mandrel was advanced through both returned sections of the microcatheter shaft, with friction noted in the damaged areas.Based on a review of all available information and the analysis of the returned device it is probable that the damage to the subject catheter hub is stress damage caused by over tightening.The subject catheter shaft may have been damaged during manipulation of the device during the attempt to advance the stent within the anatomy.The extent of the damage noted to the returned devices is indicative of extreme force to the device.As noted in the supplied directions for use (dfu) 'excessive tightening of a hemostatic valve onto the microcatheter shaft may result in damage to the microcatheter'.An assignable cause of procedural factors will be assigned to the as reported/as analyzed 'catheter shaft broken/fractured during use' and 'catheter shaft friction' and the as analyzed 'catheter shaft flat/crushed' and 'catheter shaft kinked/bent' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the directions for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR XT-17 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22956925
Report Number3008881809-2025-00478
Device Sequence Number12895241
Product Code DQY
UDI-Device Identifier07613252714866
UDI-Public(01)07613252714866(17)260807(10)25077384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Catalogue NumberM003C1775ST0
Device Lot Number25077384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER).; CATHETER (WALLABY MEDICAL).
Patient SexUnknown
Patient RaceAsian